MYTH: DIARRHOEA MEDICINES ALWAYS CAUSE CONSTIPATION
Contrary to popular belief, diarrhoea treatments like IMODIUM® don’t prevent stools from passing. When used correctly constipation is rarely a problem - in fact, in clinical trials with IMODIUM® less than 1% of users report constipation as a side effect!
Cause and effect
When something upsets your body’s natural balance, your digestive system can begin to work too fast, preventing normal absorption of fluid and nutrients. As more fluid is left in your stools this causes diarrhoea.
Gently does it!
IMODIUM® contains an active ingredient called loperamide that gently works with the body by slowing the digestive system down to a normal rhythm again. This allows greater absorption of fluids by your body, which leads to firmer stools, thus relieving diarrhoea. Simple, really! IMODIUM® is gentle but direct; working locally on the gut, without infiltrating the bloodstream.
So why haven’t I been today?
Quite often, people don’t need to go to the toilet for a day or so after a bout of diarrhoea, as the bowel needs to return to a normal pattern. It can take a while for this to happen as most or all of the existing contents of your tummy have been rapidly removed as diarrhoea.
So, that’s another myth down the pan!